Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 4, 2005, 2:02 PM CDT for Kenosha County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 2:02 PM CDT (19:02 UTC)
- Expired
- Jun 4, 2005, 2:47 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 041903 SVRMKX WIC059-041945- /O.NEW.KMKX.SV.W.0063.050604T1902Z-050604T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 202 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 245 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF TWIN LAKES... OR ABOUT NEAR MCHENRY...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TWIN LAKES AROUND 210 PM CDT... CAMP LAKE AROUND 215 PM CDT... PADDOCK LAKE AROUND 220 PM CDT... IF ON INLAND LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4238 8845 4236 8796 4266 8779 4267 8817 $$ REM
2 follow-up statements
000 WWUS53 KMKX 041921 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 219 PM CDT SAT JUN 4 2005 WIC059-041945- /O.CON.KMKX.SV.W.0063.000000T0000Z-050604T1945Z/ KENOSHA- 219 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR KENOSHA COUNTY... AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE CATHERINE...OR ABOUT NEAR CAMP LAKE...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF PLEASANT PRAIRIE BY 225 PM CDT... 8 MILES NORTHWEST OF KENOSHA BY 235 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING FOR SOUTHEASTERN WISCONSIN. LAT...LON 4238 8845 4236 8796 4266 8779 4267 8817 $$ WOOD
000 WWUS53 KMKX 041947 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 245 PM CDT SAT JUN 4 2005 WIC059-041956- /O.EXP.KMKX.SV.W.0063.000000T0000Z-050604T1945Z/ KENOSHA- 245 PM CDT SAT JUN 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR KENOSHA COUNTY EXPIRES AT 245 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR KENOSHA COUNTY HAS WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SATURDAY EVENING FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. LAT...LON 4238 8845 4236 8796 4266 8779 4267 8817 $$ WOOD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:09 AM CDT, 10 hours 53 minutes earlier.
Area forecast discussion, Jun 4, 3:09 AM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 AM CDT SAT JUN 4 2005 .DISCUSSION...FORECAST FOCUS PRECIPITATION CHANCES TODAY THROUGH TUESDAY. MODELS IN FAIR AGREEMENT WITH SYNOPTIC SITUATION NEXT SEVERAL DAYS...ALTHOUGH GFS TENDS TO BE A BIT SLOWER WITH SHORT WAVES AND ALSO SLOWER WITH PRECIPITATION. MODELS ARE VERY UNSTABLE TODAY... MAINLY THIS AFTERNOON...AND EVEN MORE UNSTABLE SUNDAY. CAPES TODAY SHOULD BE BETWEEN 1-2K...AND 2-4K SUNDAY. THERE IS 700 OMEGA BOTH TODAY AND SUNDAY WITH Q AND SURFACE MOISTURE CONVERGENCE. LI/S BOTH DAYS BETWEEN -7 AND -8. A NEG TILTED SHORT WAVE IS EXPECTED TO DRIVE AREA CONVECTION IN IOWA INTO WISCONSIN LATER THIS MORNING...WHILE ANOTHER SHORT WAVE APPROACHES WESTERN CWA SUNDAY AFTERNOON. NO MID LEVEL CAP INDICATED. IN ADDITION A DRY SLOT IS EXPECTED FOR SUNDAY AFTERNOON. WEATHER SETTLES DOWN A BIT FOR MONDAY WITH DRIER AND A BIT COOLER AIR FILTERING INTO REGION WITH LITTLE OR NO UPPER LEVEL DYNAMICS. HOWEVER...SURFACE TROUGH REDEVELOPS IN PLAINS MONDAY NIGHT THROUGH WEDNESDAY WITH FRONTAL BOUNDARY SOMEWHERE ACROSS SOUTHERN WISCONSIN. LLJ INCREASES INTO WISCONSIN WITH ANOTHER SHORT WAVE FOR TUESDAY. MODELS INDICATE A POSSIBLE MCC DEVELOPING ALONG SURFACE BOUNDARY MONDAY NIGHT. WILL STAY CLOSE TO FWC/MAV GUIDANCE NEXT SEVERAL PERIODS. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 4, 4:40 AM CDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 440 AM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-051000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF SOUTH CENTRAL WISCONSIN THIS MORNING. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER THERE IS A CHANCE MORE THUNDERSTORMS COULD DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING. SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-051000- SHEBOYGAN WI TO WINTHROP HARBOR IL 440 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG WILL THIN AND DISSIPATE THIS MORNING. THE FOG MAY REDUCE THE VISIBILITY TO LESS THAN ONE MILE FOR A TIME. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...AND PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND SUNDAY NIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED WATER SPOUT CAN NOT BE RULED OUT. A SMALL CRAFT ADVISORY MAY BE REQUIRED ON SUNDAY DUE TO STRONG SOUTH WINDS. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE... WEATHER.GOV/MILWAUKEE /LOWER CASE/ MBK
In the hours before
Special weather statement, Jun 4, 12:40 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1240 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041830- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1240 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... LOOK FOR A LINE OF STORMS FROM ALBANY TO BRODHEAD AND SOUTH INTO ILLINOIS WILL MOVE NORTHEAST INTO BELOIT AND JANESVILLE BY 100 PM CDT...INTO DELAVAN AND LAKE GENEVA AROUND 130 PM CDT. STRONG GUSTY WINDS WITH HAIL AND BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
Local storm report, Jun 4, 12:44 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1244 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST BRODHEAD 42.62N 89.38W
06/04/2005 50 MPH GREEN WI LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WIND GUSTS AROUND OR GREATER
THAN 50 MPH.
&&
BORGHOFFSpecial weather statement, Jun 4, 12:57 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1257 PM CDT SAT JUN 4 2005 WIZ046-047-051-052-056>060-062>072-041900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1257 PM CDT SAT JUN 4 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 500 PM CDT FOR PARTS OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN... A LINE OF STORMS FROM BRODHEAD TO JANESVILLE TO BELOIT WILL MOVE NORTHEAST INTO STOUGHTON AND MILTON BY 115 PM CDT...AND INTO LAKE MILLS...JEFFERSON...FORT ATKINSON...DELAVAN...ELKHORN AND LAKE GENEVA BETWEEN 130 PM AND 200 PM CDT. STRONG GUSTY WINDS BRIEF TORRENTIAL RAINS ARE EXPECTED WITH THESE STORMS. EISE
Local storm report, Jun 4, 1:07 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
107 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG 5 W JANESVILLE 42.68N 89.11W
06/04/2005 ROCK WI LAW ENFORCEMENT
ONE LARGE TREE DOWN.
0105 PM TSTM WND DMG EVANSVILLE 42.78N 89.30W
06/04/2005 ROCK WI LAW ENFORCEMENT
MULTIPLE LARGE TREES DOWN.
&&
BORGHOFF/GDLocal storm report, Jun 4, 1:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
125 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ALBION 42.88N 89.07W
06/04/2005 DANE WI LAW ENFORCEMENT
A UTILITY POLE FELL ONTO A HOUSE. TREES DOWN.
&&
BORGHOFF/GDLocal storm report, Jun 4, 1:30 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND GST E JEFFERSON 43.01N 88.81W
06/04/2005 55 MPH JEFFERSON WI AMATEUR RADIO
&&
BORGHOFF/GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:39 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 36 min |
| Jun 4, 1:08 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 54 min |
| Jun 4, 1:17 PM CDT | Tornado Warning | MKX | Jefferson | 33 min |
| Jun 4, 2:12 PM CDT | Special Marine Warning | MKX | 63 min | |
| Jun 4, 2:26 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 7 min |
| Jun 4, 2:28 PM CDT | Special Marine Warning | MKX | 92 min | |
| Jun 4, 3:03 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.